Abstract

We report on a novel analytical solution of the three-dimensional radiative transport equation for the case of an infinitely extended anisotropically scattering medium that is illuminated by an isotropic point light source. The resulting expression for the radiance can be evaluated efficiently and accurately and exhibits significant improvements with respect to the convergence and the numerical stability compared to the solutions found in the literature so far. The equations obtained were successfully verified by comparisons with the Monte Carlo method.

© 2015 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Light transport in three-dimensional semi-infinite scattering media

André Liemert and Alwin Kienle
J. Opt. Soc. Am. A 29(7) 1475-1481 (2012)

Analytical solution of beam spread function for ocean light radiative transfer

Zao Xu and Dick K. P. Yue
Opt. Express 23(14) 17966-17978 (2015)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (47)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription